Alert archive / Alabama / Wind Advisories in 2013

Wind Advisory 3, NWS Huntsville, AL

February 18, 201311 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Feb 18, 2013, 2:40 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 18, 2013, 6:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2013, 2:40 PM CST (20:40 UTC)
In effect from
Feb 18, 2013, 6:00 PM CST
Expired
Feb 19, 2013, 3:00 AM CST
In force
9 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WWUS74 KHUN 182040
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
240 PM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM 6 PM CST THIS EVENING TO 3 AM CST
EARLY TUESDAY MORNING...

ALZ006-008>010-TNZ076-096-097-190900-
/O.NEW.KHUN.WI.Y.0003.130219T0000Z-130219T0900Z/
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
240 PM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
TUESDAY. 

* TIMING AND AREAS AFFECTED...MADISON...MARSHALL...JACKSON AND DEKALB
  COUNTIES IN ALABAMA. FRANKLIN...MOORE AND LINCOLN COUNTIES IN
  TENNESSEE. FROM 6 PM CST TO 3 AM CST TUESDAY MORNING.

* WINDS...STRONG SOUTH WINDS AHEAD OF A COLD FRONT WILL CONTINUE OVER
  NORTHEAST ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE TONIGHT
  AND INTO THE EARLY MORNING HOURS OF TUESDAY. SUSTAINED WINDS OF 25
  MPH WITH GUSTS OVER 40 MPH WILL BE POSSIBLE...ESPECIALLY IN HIGHER
  TERRAIN LOCATIONS. THE WINDS WILL BEGIN TO SUBSIDE TOWARDS SUNRISE
  ON TUESDAY.

* IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY WINDS.
  DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES...ESPECIALLY IN
  AREAS FREE OF OBSTRUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
3 follow-up statements
849 
WWUS74 KHUN 190115 AAA
NPWHUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
715 PM CST MON FEB 18 2013

...WINDY CONDITIONS WILL OCCUR IN ADVANCE OF A COLD FRONT TONIGHT...

ALZ001>005-007-016-190900-
/O.EXA.KHUN.WI.Y.0003.000000T0000Z-130219T0900Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN
715 PM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. 

* TIMING AND AREAS AFFECTED...MADISON...MARSHALL...JACKSON AND DEKALB
  COUNTIES IN ALABAMA. FRANKLIN...MOORE AND LINCOLN COUNTIES IN
  TENNESSEE...UNTIL 3 AM CST TUESDAY MORNING.

* WINDS...SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 35 MPH
  WILL BE POSSIBLE...ESPECIALLY ON RIDGE TOPS.

* IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY 
  WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... 
  ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH
CANS.

&&

$$

ALZ006-008>010-TNZ076-096-097-190900-
/O.CON.KHUN.WI.Y.0003.000000T0000Z-130219T0900Z/
MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER
715 PM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY...

* TIMING AND AREAS AFFECTED...MADISON...MARSHALL...JACKSON AND DEKALB
  COUNTIES IN ALABAMA. FRANKLIN...MOORE AND LINCOLN COUNTIES IN
  TENNESSEE...UNTIL 3 AM CST TUESDAY MORNING.

* WINDS...SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 40 MPH
  WILL BE POSSIBLE...ESPECIALLY ON THE HIGHER ELEVATIONS.

* IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY 
  WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... 
  ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE
OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH
CANS.

&&

$$

AK
401 
WWUS74 KHUN 190711
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
111 AM CST TUE FEB 19 2013

...WINDY CONDITIONS WILL OCCUR IN ADVANCE OF A COLD FRONT
TONIGHT...

ALZ001>007-016-TNZ076-096-097-190815-
/O.CAN.KHUN.WI.Y.0003.000000T0000Z-130219T0900Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
CULLMAN...LYNCHBURG...FAYETTEVILLE...WINCHESTER
111 AM CST TUE FEB 19 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS MUCH OF NORTHWEST AND NORTH CENTRAL ALABAMA...AND
SOUTHERN MIDDLE TENNESSEE HAVE SUBSIDED BELOW ADVISORY CRITERIA.
THEREFORE...THE WIND ADVISORY THAT WAS IN EFFECT HAS BEEN CANCELLED.

$$

ALZ008>010-190900-
/O.CON.KHUN.WI.Y.0003.000000T0000Z-130219T0900Z/
MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...FORT PAYNE
111 AM CST TUE FEB 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST EARLY THIS
MORNING...

* TIMING AND AREAS AFFECTED...MARSHALL...JACKSON AND DEKALB COUNTIES
  IN NORTHEAST ALABAMA...UNTIL 3 AM CST TUESDAY MORNING.

* WINDS...SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 40 
  MPH WILL BE POSSIBLE...ESPECIALLY ON THE HIGHER ELEVATIONS. 

* IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY 
  WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... 
  ESPECIALLY IN AREAS FREE OF OBSTRUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE
ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO
FURNITURE AND TRASH CANS.

&&

$$

RSB
359 
WWUS74 KHUN 190850
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
250 AM CST TUE FEB 19 2013


ALZ008>010-191000-
/O.EXP.KHUN.WI.Y.0003.000000T0000Z-130219T0900Z/
MARSHALL-JACKSON-DEKALB-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...FORT PAYNE
250 AM CST TUE FEB 19 2013

...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

WINDS ACROSS NORTHEAST ALABAMA HAVE SUBSIDED BELOW ADVISORY
CRITERIA. THEREFORE...THE WIND ADVISORY IN EFFECT WILL BE ALLOWED 
TO EXPIRE AT 3 AM CST.

$$

RSB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 18, 12:00 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Feb 18, 12:00 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1200 PM CST MON FEB 18 2013

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1021 AM CST MON FEB 18 2013/
SFC LOW OVER ERN KS HAS A CDFNT EXTENDING THRU CENTRAL OK/TX. AHEAD
OF THE CDFNT WAS SOME SCT SHRA ACROSS PORTIONS OF AR/WRN MS. ALSO...
A SFC HIGH WAS CENTER ALONG THE SERN COAST. THIS AREA OF HIGH
PRESSURE AND THE CURRENT UPPER WIND FLOW SHOULD KEEP PCPN OUT OF OUR
CWA FOR THE REST OF TODAY. HOWEVER WILL MAINTAIN THE CURRENT SLIGHT
POP ACROSS EXTREME NW AL FOR A FEW SHRA BY LATE AFTN. OTHERWISE FOR
THE REST OF TODAY EXPECT INCREASING CLOUDS AND BREEZY S WINDS AS
TEMPS CLIMB TO ARND 60.

07

&&

.AVIATION...
FOR 18Z TAFS...THE TN VALLEY IS BETWEEN A SFC LOW OVER WRN MO AND
HIGH PRESSURE ACROSS SERN GA. THIS WILL SET UP A GOOD PRESSURE
GRADIENT ACROSS THE CWA WITH SUSTAIN SOUTH WINDS 15/20 KTS AND GUSTS
TO ARND 30 KTS...FOR THE REST OF THE AFTN AND EVENING. THE
ASSOCIATED CDFNT WILL BEGIN TO AFFECT THE TAF SITES BETWEEN 04Z AND
05Z TONIGHT WITH MAINLY SHRA THRU 12Z TUESDAY MRNG. ALSO AS THE
CDFNT APPROACHES THE TAF SITES WILL INCLUDE WIND SHEAR BETWEEN 04Z
AND 12Z. THE CDFNT IS EXPECTED TO MOVE THRU KMSL ARND 11Z AND KHSV BY
12Z. OTHERWISE VFR CONDITIONS ARE EXPECTED EXCEPT BETWEEN 04Z AND
12Z...WHERE MVFR CONDITIONS ARE LIKELY.

07

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 18, 2:40 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
240 PM CST MON FEB 18 2013

ALZ001>010-016-TNZ076-096-097-190600-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
240 PM CST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SHOWERS AND A FEW THUNDERSTORMS WILL MOVE INTO NORTHWEST ALABAMA
AROUND 6 PM AND THEN SPREAD ACROSS THE REST OF THE TENNESSEE VALLEY
OVERNIGHT. NO SEVERE WEATHER IS EXPECTED...HOWEVER A FEW STORMS MAY
PRODUCE WIND GUSTS UP TO 50 MPH. THE SHOWER ACTIVITY WILL END BY MID
MORNING ON TUESDAY.

IN ADDITION...WIND GUSTS TO 30 MPH ARE LIKELY EVEN OUTSIDE OF
THUNDERSTORMS THROUGH TONIGHT. HOWEVER IN HIGHER ELEVATIONS...GUSTS
MAY INCREASE TO ABOVE 40 MPH. THEREFORE...A WIND ADVISORY IS IN
EFFECT FROM 6PM TO 3AM FOR PORTIONS OF NORTHEAST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE WITH ELEVATIONS ABOVE 1000 FT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO
THE REGION AHEAD OF A VIGOROUS STORM SYSTEM THURSDAY THROUGH EARLY
FRIDAY. WHILE STRONG GUSTY WINDS ARE POSSIBLE WITHIN A FEW STRONGER
STORMS...THE OVERALL CHANCE FOR SEVERE WEATHER APPEARS LIMITED. GUSTY
WINDS ARE ALSO POSSIBLE OUTSIDE OF THUNDERSTORMS AHEAD OF THE STORM
SYSTEM THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Alabama, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.